Alert archive / Georgia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 52, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jan 12, 2023, 7:14 PM EST for 7 counties in Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2023, 7:14 PM EST (00:14 UTC)
- Expired
- Jan 12, 2023, 8:00 PM EST
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dodge County, GA, Laurens County, GA, Montgomery County, GA, Telfair County, GA, Treutlen County, GA, Wheeler County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 72 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 12, 1:06 PM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
154
WUUS52 KFFC 130014
SVRFFC
GAC091-175-209-271-283-309-315-130100-
/O.NEW.KFFC.SV.W.0052.230113T0014Z-230113T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
714 PM EST Thu Jan 12 2023
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southeastern Laurens County in central Georgia...
Dodge County in central Georgia...
Telfair County in central Georgia...
Southwestern Treutlen County in east central Georgia...
Eastern Wilcox County in central Georgia...
Wheeler County in central Georgia...
Montgomery County in central Georgia...
* Until 800 PM EST.
* At 713 PM EST, severe thunderstorms were located along a line
extending from near Eastman to near Godwinsville to Rhine to near
Antioch Church, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
McRae, Eastman, Abbeville, Alamo, Mount Vernon, Helena, Lumber
City, Glenwood, Milan, Cadwell, Ailey, Rhine, Scotland, Chauncey,
Higgston, Jacksonville, Union, Towns, Lothair and Spring Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM EST for central and
east central Georgia.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3183 8315 3185 8318 3184 8323 3186 8346
3203 8329 3209 8332 3211 8335 3211 8333
3213 8331 3215 8332 3218 8329 3220 8331
3230 8315 3245 8271 3219 8245 3205 8252
3180 8291
TIME...MOT...LOC 0013Z 262DEG 46KT 3220 8321 3211 8314 3198 8320 3189
8337
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
316
WWUS52 KFFC 130017
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
717 PM EST Thu Jan 12 2023
GAC091-175-209-271-283-309-315-130100-
/O.CON.KFFC.SV.W.0052.000000T0000Z-230113T0100Z/
Laurens GA-Dodge GA-Telfair GA-Treutlen GA-Wilcox GA-Wheeler GA-
Montgomery GA-
717 PM EST Thu Jan 12 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EST
FOR SOUTHEASTERN LAURENS...DODGE...TELFAIR...SOUTHWESTERN TREUTLEN...
EASTERN WILCOX...WHEELER AND MONTGOMERY COUNTIES...
At 716 PM EST, severe thunderstorms were located along a line
extending from Eastman to Godwinsville to Rhine to near Antioch
Church, moving east at 55 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
McRae, Eastman, Abbeville, Alamo, Mount Vernon, Helena, Lumber City,
Glenwood, Milan, Cadwell, Ailey, Rhine, Scotland, Chauncey, Higgston,
Jacksonville, Union, Towns, Lothair and Spring Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM EST for central and
east central Georgia.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3183 8315 3185 8318 3184 8323 3186 8346
3203 8329 3209 8332 3211 8335 3211 8333
3213 8331 3215 8332 3218 8329 3220 8331
3230 8315 3245 8271 3219 8245 3205 8252
3180 8291
TIME...MOT...LOC 0016Z 262DEG 46KT 3220 8318 3211 8311 3198 8317 3189
8334
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$375
WWUS52 KFFC 130044
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
744 PM EST Thu Jan 12 2023
GAC091-315-130054-
/O.CAN.KFFC.SV.W.0052.000000T0000Z-230113T0100Z/
Dodge GA-Wilcox GA-
744 PM EST Thu Jan 12 2023
...THE SEVERE THUNDERSTORM WARNING FOR DODGE AND EASTERN WILCOX
COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM EST for central and
east central Georgia.
LAT...LON 3195 8267 3198 8294 3208 8283 3219 8278
3220 8285 3220 8292 3226 8299 3236 8287
3245 8271 3219 8245 3205 8252
TIME...MOT...LOC 0044Z 249DEG 54KT 3231 8275 3222 8268 3209 8274 3200
8291
$$
GAC175-209-271-283-309-130100-
/O.CON.KFFC.SV.W.0052.000000T0000Z-230113T0100Z/
Laurens GA-Telfair GA-Treutlen GA-Wheeler GA-Montgomery GA-
744 PM EST Thu Jan 12 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EST
FOR SOUTHEASTERN LAURENS...EAST CENTRAL TELFAIR...SOUTHWESTERN
TREUTLEN...WHEELER AND MONTGOMERY COUNTIES...
At 744 PM EST, severe thunderstorms were located along a line
extending from near Lowery to Landsburg to near Alamo to near McRae,
moving east at 65 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Alamo, Mount Vernon, Glenwood, Ailey, Scotland, Higgston, Towns,
Lothair, Spring Hill, Landsburg, Cedar Grove, Barnhill, Jordan and
Lowery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM EST for central and
east central Georgia.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3195 8267 3198 8294 3208 8283 3219 8278
3220 8285 3220 8292 3226 8299 3236 8287
3245 8271 3219 8245 3205 8252
TIME...MOT...LOC 0044Z 249DEG 54KT 3231 8275 3222 8268 3209 8274 3200
8291
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 6:58 PM EST, 16 minutes earlier.
Area forecast discussion, Jan 12, 6:58 PM EST, 16 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 658 PM EST Thu Jan 12 2023 ...New 00Z Aviation Discussion... .SHORT TERM... (This afternoon through Friday) Issued at 238 PM EST Thu Jan 12 2023 A Tornado Watch remains in effect until 7PM EST for portions of north and central GA. Wind Advisory in effect until 11PM EST for all of north and central GA. A line of strong to severe thunderstorms is currently pushing through NW GA (just north of the metro) at this hour. Additionally, a smaller secondary line of strong to severe storms has also formed out ahead of this line just NW of Macon. However, the main front is still well to our west just now entering into NW AL per latest MSAS analysis. The CWA remains situated in the warm sector with SSW flow ushering in upper 50s to mid 60 dewpoints. Breaks in the cloud cover have resulted in further destabilization across the area with SBCAPE values ranging from 500 to 1000J/kg. Out ahead of the primary line of thunderstorms DCAPE ranges roughly from 600-700 J/kg. Thus, strong damaging winds remain the primary threat. However, tornadoes are certainly not out of the question, as this line has a history of producing tornadoes (further west in Central AL). 0-1km SRH values per SPC Mesoanalysis range from 200-350 m2/s2 across a good portion of the area. Locally heavy rainfall, particularly with stronger storms could also lead to some localized flooding issues as storms moves through. So needless to say quite an active afternoon and evening is in store for the Peach State. At this hour there are several active Severe Thunderstorm and Tornado Warnings currently in effect. Please stay weather aware! Based on latest CAMs (Convective Allowing Models) the primary line of storms pushes through the ATL metro btwn 3-5PM and past Macon by 6-9PM and finally clearing the area between 9PM-12AM. Winds will quickly shift to the W following the passage of the primary line and eventually to the NW as the cold front moves through. Still anticipating some wrap around moisture associated with this system as the sfc low track northeast. Height falls associated with the upper trough will usher in colder air across the north overnight. All of this to say, some light wintry precipitation across North GA (better chances across the NE GA mtns) will be possible Friday morning as temperatures will be in the 30s. 07 && .LONG TERM... (Saturday morning through next Wednesday) Issued at 238 PM EST Thu Jan 12 2023 High pressure continues to dominate the weather pattern today but things will change Sat afternoon/evening. The ridge is currently centered over AL but will slide east overnight becoming centered over GA Sat. It will weaken a bit as it moves east off the GA/SC coast Sat night/Sun. This will allow the next frontal system to move into NW GA Late Sat afternoon through Sat night. Currently a closed low center is developing across the TX/OK panhandles and will push eastward to the OK/MO/AR borders by 12z Sat. The associated frontal boundary will spread moisture eastward into N GA by late morning mainly in the form of increased cloud cover. By Sat evening The main frontal boundary will be moving through the MS river Valley but it will also be oriented from NE to SW with the top end of the front pushing into NW GA at the same time. Only areas North and West of the ATL area should see precip Sat night with the rest of the area seeing it Sun. Instability is fairly limited with the front so for now only going with showers Sat night but would not be surprised to see a lightning strike or two as it moves into the area Sun. Temperatures tonight will dip back down into the 30s with highs Sat mainly in the 60s. Light southerly flow sets up ahead of the frontal boundary Sat so Sat night lows will only get down into the 40s. This will keep any freezing/frozen precip well north of our area. 01 && .AVIATION... (00Z TAFS) Issued at 658 PM EST Thu Jan 12 2023 |TSRA has finally moved out of the area. Winds may briefly go SSE between 00-02Z, but will gradually re-establish on the SSW side. Winds at 10-15kts could gust up to 25kts for the rest of the evening. CIGS will be low VFR with sct high MVFR overnight. //ATL Confidence...Avi Update... High on all elements. Vaughn && .PRELIMINARY POINT TEMPS/POPS... Athens 42 49 30 48 / 90 0 0 0 Atlanta 40 44 30 45 / 40 0 0 0 Blairsville 33 39 25 40 / 80 30 20 0 Cartersville 37 44 28 45 / 70 0 0 0 Columbus 42 49 31 50 / 90 0 0 0 Gainesville 41 46 30 45 / 80 10 0 0 Macon 45 52 31 51 / 100 0 0 0 Rome 38 44 30 47 / 30 0 0 0 Peachtree City 39 46 29 47 / 60 0 0 0 Vidalia 48 56 34 51 / 100 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 11 PM EST this evening for GAZ001>009- 011>016-019>025-027-030>039-041>062-066>076-078>086-089>098- 102>113. && SHORT TERM...07 LONG TERM....01 AVIATION...Vaughn
Hazardous weather outlook, Jan 12, 3:01 PM EST, 4 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 301 PM EST Thu Jan 12 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-132015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 301 PM EST Thu Jan 12 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Strong to severe thunderstorms are ongoing across portions of North and Central GA. The main threats will be damaging wind gusts up to 60 mph, several isolated tornadoes, and frequent lightning. A Tornado Watch remains in effect until 7PM EST for a good portion of the state. A wind advisory also remains in effect until 11 pm to account for strong wind gusts from 30-40 mph ahead of the line which could also bring down trees and powerlines, before storms begin. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Light snow showers are expected in extreme north Georgia which could lead to light accumulations of a quarter to a half inch in higher elevations and a dusting in the lower elevations. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for Thursday afternoon and Thursday evening across north and central Georgia. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jan 12, 4:44 PM EST, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
444 PM EST Thu Jan 12 2023
GAZ069-078-079-122215-
Harris GA-Upson GA-Talbot GA-
444 PM EST Thu Jan 12 2023
...A strong thunderstorm will impact portions of central Upson,
Talbot and eastern Harris Counties through 515 PM EST...
At 444 PM EST, a strong thunderstorm was near Hamilton, moving east
at 65 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Thomaston, Hamilton, Talbotton, Manchester, Waverly Hall, Woodland,
Sunset Village, Lincoln Park, Shiloh, Ellerslie, Baldwinville,
Cataula, Baughville, Flint Hill, Olive Branch, Po Biddy Crossroads,
Sprewell Bluff State Park, Pleasant Hill, Sunnyside and Prattsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 700 PM EST for west central
Georgia.
&&
LAT...LON 3277 8495 3285 8468 3285 8457 3288 8451
3289 8451 3293 8438 3279 8424 3272 8431
3272 8434 3271 8434 3265 8440 3261 8496
3261 8502
TIME...MOT...LOC 2144Z 255DEG 56KT 3272 8484
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jan 12, 5:26 PM EST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
526 PM EST Thu Jan 12 2023
GAZ069-079>081-122300-
Taylor GA-Upson GA-Crawford GA-Talbot GA-
526 PM EST Thu Jan 12 2023
...Strong thunderstorms will impact portions of southeastern Upson,
northwestern Crawford, central Talbot and northern Taylor Counties
through 600 PM EST...
At 526 PM EST, a line of strong thunderstorms was along a line
extending from near Big Lazer Creek Wma to Geneva, and moving east at
75 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Butler, Roberta, Talbotton, Reynolds, Junction City, Geneva,
Baldwinville, Musella, Po Biddy Crossroads, Knoxville, Howard, Salem,
Prattsburg, Big Lazer Creek Wma, Carsonville, Wesley Church and
Fickling Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 700 PM EST for central and
west central Georgia.
&&
LAT...LON 3253 8437 3254 8445 3256 8445 3256 8449
3255 8449 3254 8451 3254 8453 3255 8454
3254 8454 3255 8455 3254 8457 3254 8467
3285 8439 3284 8389 3252 8414
TIME...MOT...LOC 2226Z 258DEG 65KT 3280 8434 3257 8457
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHLocal storm report, Jan 12, 6:01 PM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
601 PM EST THU JAN 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TORNADO 3 SE LAGRANGE 33.01N 85.00W
01/12/2023 TROUP GA PUBLIC
TORNADO CONFIRMED BY RADAR AND DAMAGE
REPORTS SOUTHEAST SIDE OF LAGRANGE. MAJOR
STRUCTURAL DAMAGE AND NUMEROUS TREES DOWNED
BLOCKING I85.
&&Special weather statement, Jan 12, 6:02 PM EST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
602 PM EST Thu Jan 12 2023
GAZ072-081>083-094-095-122330-
Peach GA-Bibb GA-Houston GA-Crawford GA-Jones GA-Twiggs GA-
602 PM EST Thu Jan 12 2023
...A strong thunderstorm will impact portions of Bibb, northwestern
Twiggs, central Peach, northeastern Houston, Crawford and south
central Jones Counties through 630 PM EST...
At 602 PM EST, a strong thunderstorm was near Sandy Point, or near
Roberta, moving east at 55 mph.
HAZARD...40 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Macon, Fort Valley, Roberta, Warner Robins, Centerville, Byron,
Payne, Robins AFB, Payne City, Lake Tobesofkee, Robins Air Force
Base, Wesleyan, Powerville, Skipperton, Horns, Jack Brown Estates,
Rutland, Musella, Lakewood and Huber.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
A Tornado Watch remains in effect until 700 PM EST for central and
west central Georgia.
&&
LAT...LON 3281 8407 3285 8394 3285 8390 3288 8384
3296 8358 3281 8349 3260 8350 3255 8402
TIME...MOT...LOC 2302Z 254DEG 49KT 3270 8392
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Jan 12, 6:08 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
608 PM EST THU JAN 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM TORNADO EXPERIMENT 33.27N 84.29W
01/12/2023 SPALDING GA PUBLIC
SIGNIFICANT STRUCTURAL DAMAGE IN THE TOWN OF
GRIFFIN. NUMEROUS STRUCTURES REPORTED
DAMAGED OR DESTROYED.
&&Special weather statement, Jan 12, 6:47 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
647 PM EST Thu Jan 12 2023
GAZ074-084-085-097-130015-
Wilkinson GA-Washington GA-Johnson GA-Laurens GA-
647 PM EST Thu Jan 12 2023
...Strong thunderstorms will impact portions of north central
Laurens, eastern Wilkinson, Washington and northwestern Johnson
Counties through 715 PM EST...
At 647 PM EST, a line of strong thunderstorms was along a line
extending from Deepstep to near Jeffersonville, and moving east at 45
mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Sandersville, Irwinton, Davisboro, Tennille, Harrison, Toomsboro,
Oconee, Deepstep, Riddleville, Downs, Tuckers Crossroad,
Nicklesville, Hebron and Chappells Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 900 PM EST for central and
east central Georgia.
&&
LAT...LON 3285 8264 3264 8293 3267 8328 3270 8329
3305 8298 3308 8263 3305 8262 3303 8258
TIME...MOT...LOC 2347Z 265DEG 40KT 3303 8296 3269 8326
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 7:06 PM EST | Tornado Warning | FFC | Dodge, Pulaski, Wilcox | 24 min |
| Jan 12, 7:29 PM EST | Tornado Warning | FFC | Dodge, Laurens, Montgomery, Telfair, Treutlen, Wheeler | 31 min |
| Jan 12, 7:48 PM EST | Special Weather Statement | FFC | Johnson, Laurens | 27 min |
| Jan 12, 7:57 PM EST | Severe Thunderstorm Warning | FFC | Emanuel, Montgomery, Toombs, Treutlen, Wheeler | 48 min |
| Jan 12, 8:02 PM EST | Special Weather Statement | FFC | Wilcox | 28 min |
| Jan 12, 8:43 PM EST | Special Weather Statement | FFC | Montgomery, Telfair, Wheeler | 32 min |
| Jan 12, 9:12 PM EST | Special Weather Statement | FFC | Toombs | 33 min |
| Jan 13, 3:39 AM EST | Winter Weather Advisory | FFC | Dawson, Fannin, Gilmer, Lumpkin, Murray, Pickens and 3 more | 23 hr |
| Jan 13, 2:17 PM EST | Special Weather Statement | FFC | Catoosa, Chattooga, Dade, Walker, Whitfield | 6 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.